Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Unprotected sex, watery discharge post sex, yellow discharge. Side effect of taking postinor2?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
hi I had sex with my boyfriend Friday night, I had to take postinor 2 Saturday morning, after that i had profuse watery discharge Saturday during the day and then Sunday all day, and i am still having this yellow discharge, its just a discharge with no itching or odour, and no discomfort during sex is that as a result of the postinor2, or do I actually have an STI?
Posted Tue, 17 Apr 2012 in Medicines and Side Effects
Answered by Dr. Mitaly 26 minutes later

Thanks for posting your query

‘Postinor 2’ is an emergency contraceptive pill and contains high doses of hormones. It is associated with side effects as nausea, headache, increased vaginal discharge, bleeding, fatigue, etc. The side effects are quite common and might be present for few days. It seems you are experiencing the same.

If the discharge is associated with foul odor, change of color, consistency then it is indicative of infection.

Sexually transmitted diseases (STD) usually present with many symptoms, chief ones being any discharge, burning sensation in genitals, redness, irritation, ulcer or sore, pain or blood during, pain in the genitalia or early flu like symptoms in case of HIV.
In your case as you only report of discharge with no associated symptoms, STD’ seems less likely.

I would suggest you to wait for few days and if there is development of any new symptom as odour, pain then consider visiting a Gynecologist for evaluation.

Till then, follow general hygienic measures. Wear loose cotton undergarments and use condom during intercourse.

Hope this answers your query. I will be available for follow up query if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor